Academic Journals Database
Disseminating quality controlled scientific knowledge

Exacerbation of Verruca Vulgaris Associated with Etanercept in A Case of Ankylosing Spondylitis

ADD TO MY LIST
 
Author(s): MahmutAlpaycı

Journal: Türkiye Fiziksel Tip ve Rehabilitasyon Dergisi
ISSN 1302-0234

Volume: 59;
Issue: 2;
Start page: 169;
Date: 2013;
VIEW PDF   PDF DOWNLOAD PDF   Download PDF Original page

Keywords: Verruca Vulgaris

ABSTRACT
I have read with great interest the manuscript titled “Cervix Cancer in a Patient with Ankylosing Spondylitis Using Etanercept: A Case Report” authored by Doruk et al. (1) and would like to share my experience with regard to a patient develops severe exacerbation of verruca vulgaris under treatment with etanercept. Verruca vulgaris (common wart) is an infectious disease caused by human papilloma virus (HPV) that is an important risk factor for cervix cancer (2).A 20yearold male patient was diagnosed with ankylosing spondylitis (AS) resistant to conventional therapy, three years ago. Treatment with subcutaneous etanercept (50 mg/week) was initiated. The patient responded well to etanercept and this treatment was continued. When the patient last came to the outpatient clinic, he complained that he had numerous warts on his hands. The patient reported that, there was only one and small wart on his right hand before etanercept treatment. He had taken etanercept treatment for three years. During this period, the size and number of warts had increased. In the laboratory analyzes, routine biochemical, hematological, and urine tests were found to be within normal limits. Serology for HIV, hepatitis B and C viruses were negative. The chest Xray was evaluated as normal. The patient referred to a dermatologist for the evaluation of these skin lesions. He was diagnosed with verruca vulgaris, and etanercept treatment was discontinued.
Save time & money - Smart Internet Solutions      Why do you need a reservation system?